… and everything’s fine! 🙂
My liver, kidneys and white cells all high fived each other, and Tecfidera winked at them approvingly.
I think I’m gonna like my own post. 😀
In other news, I’m taking Escitalopram again for the third time since 2012. Guess I really suffer from chronic anxiety… Let’s hope this weight on my chest that doesn’t let me breathe in deep lifts so I can focus on how I’m going to work on this.
Because I was born in a family where mental illness is common, in some ways I had to grow up fast. That means I didn’t get to do some of the very very stupid things teenagers do, because I had this huge sense of responsibility and consequences. And that means that today, fully grown up, I find myself making some really stupid mistakes. Like a teenager. Continue reading
I kicked off 2016 dancing with friends and generally in a good mood. But soon after I went back to work I started noticing my throat going sore and my lungs burning with a tickling feeling. A lot of coughing ensued. And by a lot I mean a LOT. This wasn’t one of those colds where you just feel like you were hit by a bus for three days and then you’re fine. No, this was a mild enough a cold, except that it lasted for a whole long eight days. That means that for those eight days I barely slept because I couldn’t stop coughing.
I think you can imagine where this story is going. Continue reading
As I sit here, staring at a blank page, I realize I haven’t been around as often as I would like to and also that there were a number of issues I talked about here that I didn’t update. So here’s a summary: Continue reading
My recent bout of insomnia, that I relate to the anxiety and change of routine caused by my master’s classes, has been met with skepticism from everyone from my mother to my therapist. I see them frown and ask, “Couldn’t this have something to do with Tecfidera?”
The taking of the full dose of Tecfidera coincided precisely with the beginning of my classes, so there was really no way to be sure unless I talked to my neuro, but I know deep inside in my gut that these past two months of insomnia have everything to do with anxiety originated by classes. Because I feel anxious, that restless feeling inside my chest that is so familiar. Because when I wake up in the middle of the night is usually due to some nightmare. Because I’ve been living with myself for the past 33 years. Continue reading
So… classes started last month and suddenly I can’t catch my breath and write a few words here. But here I am trying to keep you up to date.
At the beginning of the month, October 5th to be more specific, I switched to the full dose of Tecfidera. I thought, considering how bad my flushing could be on the smaller dose, that I would simply go from flushed to radioactive. As it turns out, nothing weird happen. I never had headaches or itching anymore, and although I still flush, it didn’t get worse. Some days it’s actually milder. So that’s really good. Continue reading
2 weeks in and looks like I’m still trying to get the hang of it.
So far the most obvious side effects I’ve dealt with were headaches, flushing and itching.
The headaches used to appear 5 to 10 minutes after taking the capsule, so they were very easy to link to the medication. Continue reading
My father thinks I was being pessimistic about those side effects Tecfidera is known for. I don’t think so. For starters, my father didn’t even know what kind of side effects he was talking about until I enlightened him. Continue reading
One of the reasons I planned to start Tecfidera on a Saturday was the fear of being overcome by side effects at work. The doctor, however, was so adamant that I should start right away that I did. And so the side effects came. At work. And oh they were embarrassing. Continue reading
If you’ve been reading me for some time, you can finally open the champagne bottle. After I-don’t-even-know-how-many-months waiting, at last I’m starting a new medication. Tecfidera is here. It looks like this: Continue reading